MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - class i n/a.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The biopsy comes close.First use and the doctor connected to the handle, but it did not open.No unintended section of this device remained inside the patient¿s body.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.The patient did not experience a delay or require any additional procedure due to this occurrence.The complainant did not report any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # - class i n/a.Device evaluation 1 unit of lot c2044653 of blb-024115 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 17 june 2025.Observations from the lab evaluation were as follows.Spool and coiled wire with outer plastic tubing returned separately.No damage or defects observed on spool.Wire examined and forceps jaws observed to be returned open.No damage to wire observed.Wire inserted into spool and wire then observed in viewing window of spool.Jaws open and close without issue.The reported failure was not observed as clinical setting could not be replicated manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code ((b)(4)) (unacceptable cup misalignment) was noted for 1 device on the work order, however this part was subsequently scrapped and replaced and would not have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0034 which accompanies this device states the following; ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction¿."visually inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0034).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.As there was no visual damage observed on the device during the lab evaluation of the complaint device, it is difficult to ascertain a root cause.A possible root cause may be attributed to the user technique when using the device.During preparation of the device the user is required to backload the biopsy forceps into the endoscope, this process can lead to damage occurring on the wire if excess force is applied.Furthermore, upon attachment of the handle and positioning of the wire within the view window, if excess force is applied to the device, damage is also likely to occur to the wire which will cause resistance upon opening or closing the biopsy cups.Summary: complaint is confirmed based on customer and/or rep testimony.This observation was made prior to patient contact.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 18 jun 2025.Additional information received via email on 07apr2025.1.Please confirm that this did not make patient contact.I confirm that the device didn¿t make patient contact.2.If not with the device in question, how was the procedure finished? another unit was used.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20901488
Report Number3001845648-2024-00799
Device Sequence Number5003752
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)260420(10)C2044653
Combination Product (Y/N)N
Initial Reporter CountryCL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC2044653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale